Oklahoma, 2006

Hail and Damaging Winds in Oklahoma, July 10, 2006

July 10, 2006 · NWS TSA · 12 events in 9 counties and zones

11 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 10, 10:19 AM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 10, 10:19 AM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1119 AM CDT MON JUL 10 2006

.UPDATE...
850 MB  +22 AT OUN ON 12Z CHART HEADED OUR WAY.
RAISED MAXIMUM TEMP TO AROUND YESTERDAYS LEVEL.
EVEN NORTHWEST CORNER OF ARKANSAS INTO LOW 90S.
SURFACE DEW POINTS AOA 70 AND TAIL OF MCV CURL
COMBINED WITH MID 90S SHOULD INSPIRE MORE TSRA
BY MID / LATE AFTERNOON THAN PREVIOUS TWO DAYS.
BUMPED POP UP A TAD. TROPICAL AIRMASS FEATURES
40 K INDEX NORTHERN AREA LATE AFTERNOON. HEAVY
RAIN POTENTIAL ADDED TO AFTERNOON THUNDER RISK.
WET MICROBURST POTENTIAL NOTED BY SPC.  SHOULD
WET MICROBURST OCCURR..LOCAL 5.0 INCH RAIN MAY
FOLLOW.                                     GW

&&

.PREV DISCUSSION... (ISSUED 313 AM CDT MON JUL 10 2006)

DISCUSSION...
BULK OF CONVECTIVE ACTIVITY HAS REMAINED TO OUR NORTH THIS
MORNING...AND EXPECT THIS TREND TO CONTINUE THROUGH THE MORNING
HOURS. SUBTLE SURFACE BOUNDARY ACROSS NORTHEAST OKLAHOMA WILL
BECOME MORE DIFFUSE DURING THE DAY...WHILE THINNING CLOUD COVER
BY AFTERNOON ALLOWS TEMPS TO WARM WELL INTO THE 90S MOST
LOCATIONS. GIVEN THE INCREASE IN LOW LEVEL MOISTURE...MODERATE
INSTABILITY WILL DEVELOP BY AFTERNOON WITH MINIMAL INHIBITION IN
PLACE. EXPECT THUNDERSTORMS TO REDEVELOP BY AFTERNOON WITH HIGHEST
CHANCES ACROSS THE NORTH NEAREST THE MORE DEFINED SURFACE
BOUNDARIES. SEVERE POTENTIAL WILL LIKELY DEPEND ON AMOUNT OF
INSTABILITY IN PLACE WITH DOWNBURST WINDS THE MOST LIKELY IMPACT.
LOCALIZED HEAVY RAIN WILL ALSO REMAIN POSSIBLE GIVEN MOISTURE
DEPTH.

BROAD MID LEVEL CIRCULATION WILL TRAVERSE THE NORTHERN PLAINS ON
MONDAY WITH THE SOUTHERN EXTENT OF THE TROUGH AXIS REMAINING TO
OUR WEST TUESDAY INTO WEDNESDAY. THIS FEATURE COMBINED WITH THE
DEEP MOISTURE IN PLACE WILL SUPPORT CONTINUED PRECIP CHANCES
THROUGH WEDNESDAY. UPPER RIDGE WILL SLOWLY STRENGTHEN OVER THE
SOUTHERN U.S. BY LATE WEEK WITH SUBTLE SHORTWAVES TRACKING ALONG
ITS NORTHERN PERIPHERY. WILL CONTINUE WITH VERY LOW PRECIP CHANCES
AFTER WEDNESDAY AS FORCING WEAKENS AND SURFACE BOUNDARIES REMAIN
NORTH. HEAT WILL BECOME AN INCREASING CONCERN BY LATE WEEK INTO
NEXT WEEKEND...AS A PROLONGED STRETCH OF VERY MILD OVERNIGHT LOWS
LOOKS PROBABLE ALONG WITH AFTERNOON HEAT INDICES WELL ABOVE 100 DEGREES.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 21
LONG TERM FORECASTER ID= 17
Hazardous weather outlook, Jul 10, 12:17 PM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT MON JUL 10 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1253 PM CDT MON JUL 10 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTH OF INTERSTATE 40.
	ONSET...THIS AFTERNOON. LASTING INTO EARLY EVENING.

        AREA AT GREATEST RISK...NORTHEAST OKLAHOMA NEAR THE KANSAS BORDER.

HEAVY RAIN.
	RISK...LIMITED.
        AREA...NORTHEAST OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
        ONSET...THIS AFTERNOON. LASTING INTO THIS EVENING.

DISCUSSION...
EARLY THIS AFTERNOON A BOUNDARY WAS NEAR THE NORTHEAST OKLAHOMA
KANSAS STATE LINE. TROPICAL MOISTURE AND TEMPERATURES IN THE 90S
OVER ALL OF NORTHEAST OKLAHOMA AS WELL AS WEST CENTRAL AND NORTHWEST
ARKANSAS WILL SUPPORT SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS
REGION WIDE. DAMAGING WET MICROBURST WINDS WILL BE POSSIBLE FOR AREAS
IN NORTHEAST OKLAHOMA NEAR THE KANSAS BORDER THIS AFTERNOON AND
EARLY EVENING. THUNDERSTORMS THAT DO OCCUR IN THE TROPICAL AIRMASS
WILL BE CAPABLE OF HEAVY RAINFALL IN ISOLATED AREAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A RISK OF THUNDERSTORMS WILL PERSIST INTO MID WEEK IN OUR
UNUSUALLY MOIST ENVIRONMENT. AN UPPER RIDGE AND CONTINUED
SOUTHERLY FLOW WILL PROVIDE TEMPERATURE IN THE UPPER 90S
THURSDAY AND FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The Tulsa radar (KINX), 105 km away, was scanning. The volume nearest the first event began at 18:28 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Ottawa

When
July 10, 12:28 PM CST
Where
Ottawa County, Commerce
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.933, -94.867

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Nowata

When
July 10, 1:39 PM CST
Where
Nowata County, Lenapah
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.850, -95.633

Thunderstorm winds estimated at 70 miles an hour blew the roof off a porch, and blew down tree limbs and power lines.

Thunderstorm Wind, Tulsa

When
July 10, 3:17 PM CST
Where
Tulsa County, 2 mi NE of Sperry
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.317, -95.967

Thunderstorm winds estimated at 70 miles an hour blew down numerous trees and tree limbs between Highways 11 and 75 and 96th and 116th Streets North.

Hail, Creek

When
July 10, 3:18 PM CST
Where
Creek County, 5 mi S of Bristow
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.767, -96.383

Thunderstorm Wind, Creek

When
July 10, 3:20 PM CST
Where
Creek County, 3 mi SSE of Bristow
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
35.800, -96.367

Thunderstorm winds estimated at 70 miles an hour damaged a roof, separated a porch from a house and blew trees down.

Thunderstorm Wind, Okmulgee

When
July 10, 3:31 PM CST
Where
Okmulgee County, Beggs
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.733, -96.067

Thunderstorm Wind, Okfuskee

When
July 10, 3:54 PM CST
Where
Okfuskee County, Bearden
Measured
61 kt (70 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.350, -96.383

Thunderstorm Wind, Okmulgee

When
July 10, 4:09 PM CST
Where
Okmulgee County, 9 mi WSW of Okmulgee
Measured
61 kt (70 mph) estimated gust
Reported by
PARK/FOREST SERVICE
Coordinates
35.583, -96.117

Thunderstorm winds blew down large tree limbs at Okmulgee State Park.

Thunderstorm Wind, Osage

When
July 10, 5:00 PM CST
Where
Osage County, Wynona
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.550, -96.333

The Oklahoma mesonet site near Wynona measured a 60 mile an hour wind gust.

Thunderstorm Wind, Cherokee

When
July 10, 5:43 PM CST
Where
Cherokee County, Tahlequah
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.917, -94.967

Thunderstorm winds estimated at 70 miles an hour blew down large trees and large tree limbs. Power lines were also blown down.

Thunderstorm Wind, Cherokee

When
July 10, 5:43 PM CST
Where
Cherokee County, Park Hill
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.867, -94.950

Thunderstorm winds estimated at 70 miles an hour blew down power lines.

Thunderstorm Wind, Adair

When
July 10, 6:04 PM CST
Where
Adair County, Proctor
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.967, -94.783

Thunderstorm winds estimated at 60 miles an hour blew down a large tree limb. The limb blocked a road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522039, 5522040, 5522087, 5522088, 5522089, 5522090, 5522091, 5522092, 5522093, 5522094, 5522095, 5522096.